MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 44CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 44CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PLE45A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: the involved patient: had any serious and / or permanent damage during or after the surgery? no.Had to be hospitalized or had the hospitalization prolonged due to a problem of jnj product? no.Had to be re-operated to avoid or correct any damage? no.Had the surgery time prolonged due to the related event? if yes, how long? no.
 
Event or Problem Description
It was reported that during a gastroplasty procedure, on the first stapling the device did not trigger all the staples of the reload and did not form the staple line properly.They used a new reload and it did not staple.A new stapler was requested to complete the procedure.There was no harm to the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Batch # p57n6j.Device evaluation: the analysis found that one ple45a device was returned with no apparent damage and with two ecr45b cartridges reloads present.The reloads were received fully fired.The device was tested for functionality in the straight position with a test cartridge reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples were noted to have the proper b-form shape.The event described could not be confirmed as the device performed without any difficulties noted.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.

Brand Name
PWRD ECH FLEX 45MM 44CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7877367
Report Number3005075853-2018-12742
Device Sequence Number16200320
Product Code GDW
UDI-Device Identifier20705036014376
UDI-Public20705036014376
Combination Product (Y/N)N
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2020
Device Catalogue NumberPLE45A
Device Lot NumberR9244N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer09/24/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1